Alert archive / Nebraska / Severe Thunderstorm Warnings in 2016

Severe Thunderstorm Warning 90, NWS North Platte, NE

May 30, 2016Brown County, Cherry County, Keya Paha County, Nebraska

NWS North Platte, NE issued this severe thunderstorm warning at May 30, 2016, 6:04 PM CDT for Brown County, Cherry County, Keya Paha County, Nebraska. It was in force for 41 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
May 30, 2016, 6:04 PM CDT (23:04 UTC)
Expired
May 30, 2016, 6:45 PM CDT
In force
41 min
Issued by
NWS North Platte, NE
Area
Storm-based polygon
Hail
1.0 in
Wind
60.0 mph

Counties Brown County, NE, Cherry County, NE, Keya Paha County, NE

The radar

The North Platte radar (KLNX), 86 km from the middle of the area, began a volume at 23:07 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
May 30, 6:10 PM CDTHAIL 114 Se Valentine, NENICKEL TO QUARTER HAIL WITH GUSTY WINDS

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 6 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
May 30, 3:19 PM CDTSevere Thunderstorm WatchSPC7 hr

The nearest sounding before it

N. Platte/Lee Bi, NE (KLBF), launched 12:00Z, 11.1 hours before the alert went out and 177 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, N. Platte/Lee Bi, NE at 12:00Z on 2016-05-30Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, N. Platte/Lee Bi, NE at 12:00Z on 2016-05-30The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -51 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1672 m above ground
0-6 km bulk shear
6 kt
0-1 km storm-relative helicity
-51 m²/s²
0-3 km storm-relative helicity
12 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

367 
WUUS53 KLBF 302304
SVRLBF
NEC017-031-103-302345-
/O.NEW.KLBF.SV.W.0090.160530T2304Z-160530T2345Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE NORTH PLATTE NE
604 PM CDT MON MAY 30 2016

THE NATIONAL WEATHER SERVICE IN NORTH PLATTE HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  NORTHEASTERN CHERRY COUNTY IN NORTH CENTRAL NEBRASKA...
  WEST CENTRAL KEYA PAHA COUNTY IN NORTH CENTRAL NEBRASKA...
  NORTHWESTERN BROWN COUNTY IN NORTH CENTRAL NEBRASKA...

* UNTIL 645 PM CDT

* AT 604 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED 12 MILES SOUTHEAST
  OF VALENTINE...MOVING EAST AT 25 MPH.

  HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL. 

  SOURCE...RADAR INDICATED. 

  IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE 
           TO ROOFS...SIDING...AND TREES. 

* LOCATIONS IMPACTED INCLUDE...
  JOHNSTOWN...NORDEN...WOOD LAKE AND SMITH FALLS STATE PARK. 

THIS INCLUDES THE FOLLOWING HIGHWAYS...
 HIGHWAY 20 BETWEEN MILE MARKERS 203 AND 234.
 HIGHWAY 83 BETWEEN MILE MARKERS 194 AND 195.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

TORRENTIAL RAINFALL IS OCCURRING WITH THIS STORM...AND MAY LEAD TO
FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS.

&&

LAT...LON 4262 10054 4288 10048 4291 10005 4251 10001
TIME...MOT...LOC 2304Z 263DEG 20KT 4275 10038 

HAIL...1.00IN
WIND...60MPH
 
$$

KULIK
2 follow-up statements
885 
WWUS53 KLBF 302328
SVSLBF

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
628 PM CDT MON MAY 30 2016

NEC017-031-103-302345-
/O.CON.KLBF.SV.W.0090.000000T0000Z-160530T2345Z/
CHERRY NE-KEYA PAHA NE-BROWN NE-
628 PM CDT MON MAY 30 2016

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 645 PM CDT
FOR NORTHEASTERN CHERRY...WEST CENTRAL KEYA PAHA AND NORTHWESTERN
BROWN COUNTIES...

AT 627 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED 12 MILES SOUTHWEST
OF NORDEN...OR 17 MILES SOUTHEAST OF VALENTINE...MOVING EAST AT 20 MPH.

HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL. 

SOURCE...RADAR INDICATED. 

IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO 
         ROOFS...SIDING...AND TREES. 

LOCATIONS IMPACTED INCLUDE...
JOHNSTOWN...NORDEN...WOOD LAKE AND SMITH FALLS STATE PARK. 

THIS INCLUDES THE FOLLOWING HIGHWAYS...
 HIGHWAY 20 BETWEEN MILE MARKERS 203 AND 234.
 HIGHWAY 83 BETWEEN MILE MARKERS 194 AND 195.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

TORRENTIAL RAINFALL IS OCCURRING WITH THIS STORM...AND MAY LEAD TO
FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS.

&&

LAT...LON 4262 10054 4288 10048 4291 10005 4251 10001
TIME...MOT...LOC 2327Z 264DEG 18KT 4274 10027 

HAIL...1.00IN
WIND...60MPH
 
$$

KULIK
475 
WWUS53 KLBF 302346
SVSLBF

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
646 PM CDT MON MAY 30 2016

NEC017-031-103-302355-
/O.EXP.KLBF.SV.W.0090.000000T0000Z-160530T2345Z/
CHERRY NE-KEYA PAHA NE-BROWN NE-
646 PM CDT MON MAY 30 2016

...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN CHERRY...WEST
CENTRAL KEYA PAHA AND NORTHWESTERN BROWN COUNTIES HAS EXPIRED...
                
THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED BELOW SEVERE
LIMITS...AND NO LONGER POSE AN IMMEDIATE THREAT TO LIFE OR PROPERTY.
THEREFORE THE WARNING HAS BEEN ALLOWED TO EXPIRE.  HOWEVER SMALL
HAIL...GUSTY WINDS AND HEAVY RAIN ARE STILL POSSIBLE WITH THIS
THUNDERSTORM.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1000 PM CDT FOR
NORTH CENTRAL NEBRASKA.

LAT...LON 4262 10054 4288 10048 4291 10005 4251 10001
TIME...MOT...LOC 2343Z 263DEG 20KT 4274 10027 

$$

KULIK

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS North Platte, NE wrote its last area forecast discussion before this severe thunderstorm warning went out at May 30, 2:55 PM CDT, 3 hours 9 minutes earlier.

Area forecast discussion, May 30, 2:55 PM CDT, 3 hours 9 minutes before
Area Forecast Discussion
National Weather Service North Platte NE
255 PM CDT MON MAY 30 2016

.SHORT TERM...(This evening through Tuesday)
Issued at 255 PM CDT Mon May 30 2016

Rain showers and thunderstorms are beginning to develop across north
central Nebraska along the dry line. Thunderstorms are anticipated
to continue developing through the afternoon. As thunderstorms
encounter a more unstable atmosphere as they move eastward,
thunderstorms will become severe. These storms will expand southward
over the early evening hours as the cold front approaches the region
from the west. The greatest threat with these storms will large hail
and strong winds. Several hours of severe storms are possible as the
line slowly progresses eastward.

Storms will move out of the area around midnight as the cold front
pushes across Nebraska and the Northern Plains. Behind the front,
light showers and possibly some light fog will be possible through
8am.

Tuesday will be much drier and cooler across central Nebraska as
surface high pressure starts to build into the region. High
temperatures will top out in the low 70s on Tuesday.

.LONG TERM...(Tuesday night through Monday)
Issued at 255 PM CDT Mon May 30 2016

Tuesday night through Thursday...a dry forecast is in place through
early Thursday aftn. Both the NAM and GFS show a dryline bulge
developing across Ncntl Neb late Thursday aftn with K indices near
or above 40C. MLcape rises to around 2000j/kg with shear increasing
to around 35-40kt when calculated using mixed layer and 450 mb winds.
This places the bulk richardson number around 40 supporting isolated
storms. The NAM and GFS develop some convection by 00z Thursday
evening.

A blend of the GFS...SREF and NAM models produces dew points in the
upper 50s ahead of the dry line. Bias correction lowers them to the
mid 50s. The GFS and NAM show precipitable water increasing to
between 1.00 and 1.25 inches along and east of Highway 83. This
suggests that moisture will briefly return to the Cntl Plains this
week. CONRAD indicates the cape is too low for cell regeneration so
pops are isolated and this consistent with the GFS which shows very
light QPF.

Otherwise the forecast revolves around temperatures. The new
guidance is producing lows in the upper 30s at Alliance which would
produce lows near 40 across the Wrn Sandhills. The guidance produces
highs in the lower 70s Wednesday with lower 80s Thursday. The
temperature forecast uses a blend of 4 guidance data sets plus bias
correction.

Thursday night through Monday...a cold front will sweep the fcst
area Friday. Little cooling occurs behind the front. The main
feature is dry air and Pacific high pressure which will spend the
next 4 days sinking slowly south through Cntl and Srn Plains.

A dry forecast is in place with high temperatures in the upper 70s
to lower 80s. Strong upper level ridging will be in place centered
over the Cntl Rockies.

&&

.AVIATION...(For the 18Z TAFS through 18Z Tuesday afternoon)
Issued at 100 PM CDT Mon May 30 2016

VFR conditions continue for the first part of the afternoon
before showers and thunderstorms develop tonight. Timing is still
a little uncertain with the line of storms this evening, but
general consensus is that storms will occur between 6pm and
midnight. Any thunderstorms will cause a reduction in visibility
and lowering of ceilings as well as gusty winds. Behind the rain
showers, light fog may be possible especially at the KLBF
terminal. VFR conditions return for Tuesday.

&&

.HYDROLOGY...
Issued at 255 PM CDT Mon May 30 2016

Flooding along the North Platte River and main branch of the Platte
River will continue until further notice. Water levels are expected
to remain fairly steady over the next few days resulting in moderate
flooding to continue along the North Platte River at North Platte
and Lewellen. Minor flooding will also continue at Lisco along the
North Platte River and Brady along the main branch of the Platte
River. Although the South Platte river is not anticipated to flood
at this time, water levels will remain elevated at both Roscoe and
North Platte.

&&

.LBF Watches/Warnings/Advisories...
None.
&&

SHORT TERM...Kulik
LONG TERM...CDC
AVIATION...Kulik
HYDROLOGY...Kulik
Hazardous weather outlook, May 30, 4:46 PM CDT, 1 hour 18 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NORTH PLATTE NE
446 PM CDT MON MAY 30 2016

NEZ004>010-022>029-035>038-056>059-069>071-094-312200-
SHERIDAN-EASTERN CHERRY-KEYA PAHA-BOYD-BROWN-ROCK-HOLT-GARDEN-
GRANT-HOOKER-THOMAS-BLAINE-LOUP-GARFIELD-WHEELER-ARTHUR-MCPHERSON-
LOGAN-CUSTER-DEUEL-KEITH-PERKINS-LINCOLN-CHASE-HAYES-FRONTIER-
WESTERN CHERRY-
446 PM CDT MON MAY 30 2016 /346 PM MDT MON MAY 30 2016/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WESTERN AND
NORTH CENTRAL NEBRASKA.

.DAY ONE...TONIGHT.

SEVERE STORMS ARE POSSIBLE ACROSS ALL OF WESTERN AND NORTH
CENTRAL NEBRASKA WITH DAMAGING WINDS AND LARGE HAIL BEING THE MAIN
SEVERE THREATS TONIGHT. IN ADDITION...HEAVY RAIN AND FREQUENT
LIGHTNING WILL BE THREATS AS WELL...ESPECIALLY THOSE WITH OUTDOOR
INTERESTS.

MINOR TO MODERATE FLOODING WILL CONTINUE ALONG THE NORTH PLATTE
RIVER AND MAIN STEM PLATTE RIVER THROUGH TONIGHT. ELEVATED RIVER
LEVELS WILL CONTINUE ALONG THE SOUTH PLATTE RIVER FROM ROSCOE TO
NORTH PLATTE.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.

THUNDERSTORMS ARE POSSIBLE ON TUESDAY ACROSS PORTIONS OF CENTRAL
AND NORTH CENTRAL NEBRASKA. AT THIS TIME...THE THREAT FOR SEVERE
STORMS IS LOW.

WATER RELEASES FROM RESERVOIRS IN WYOMING AND LAKE MCCONAUGHY
WILL MAINTAIN MINOR TO MODERATE FLOODING INTO JUNE FROM LISCO TO
NORTH PLATTE. THE PLATTE RIVER WILL REMAIN ELEVATED NEAR BRADY
WITH MINOR FLOODING EXPECTED. THE SOUTH PLATTE RIVER WILL CONTINUE
TO REMAIN ELEVATED INTO JUNE...BUT IS EXPECTED TO REMAIN BELOW
FLOOD STAGE AT ROSCOE AND NORTH PLATTE.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED THIS AFTERNOON AND TONIGHT.

&&

GET YOUR WEATHER...HYDROLOGICAL...AND CLIMATE INFORMATION AT
HTTP://WWW.WEATHER.GOV/NORTHPLATTE (ALL LOWERCASE)

POWER

In the hours before

Special weather statement, May 30, 3:17 PM CDT, 2 hours 47 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
217 PM MDT MON MAY 30 2016

NEZ094-302100-
WESTERN CHERRY NE-
217 PM MDT MON MAY 30 2016

...SIGNIFICANT WEATHER ADVISORY FOR NORTH CENTRAL CHERRY COUNTY UNTIL
300 PM MDT...

AT 216 PM MDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 11
MILES SOUTH OF NENZEL...OR 30 MILES WEST OF VALENTINE...MOVING
NORTHEAST AT 20 MPH.

NICKEL SIZE HAIL AND WIND GUSTS OF 50 TO 55 MPH WILL BE POSSIBLE WITH
THIS STORM.

LOCATIONS IMPACTED INCLUDE...
KILGORE...NENZEL...ANDERSON BRIDGE STATE WILDLIFE MANAGEMENT AREA AND
STEER CREEK CAMPGROUND.

THIS INCLUDES HIGHWAY 20 BETWEEN MILE MARKERS 167 AND 175.

LAT...LON 4290 10090 4283 10090 4282 10086 4277 10085
      4276 10089 4271 10089 4266 10114 4278 10130
      4300 10102
TIME...MOT...LOC 2016Z 247DEG 16KT 4277 10114

KULIK
Local storm report, May 30, 4:23 PM CDT, 1 hour 41 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
423 PM CDT MON MAY 30 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0422 PM     HAIL             4 WNW OSHKOSH           41.43N 102.42W
05/30/2016  E0.88 INCH       GARDEN             NE   PUBLIC

&&

MOLDAN
Special weather statement, May 30, 5:22 PM CDT, 42 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
422 PM MDT MON MAY 30 2016

NEZ022-035-057-302300-
GARDEN NE-KEITH NE-ARTHUR NE-
422 PM MDT MON MAY 30 2016

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN ARTHUR...
SOUTHEASTERN GARDEN AND NORTHWESTERN KEITH COUNTIES UNTIL 500 PM
MDT...

AT 421 PM MDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR
LEWELLEN...OR 10 MILES EAST OF OSHKOSH...MOVING EAST AT 30 MPH.

DIME SIZE HAIL AND WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH
THIS STORM.

LOCATIONS IMPACTED INCLUDE...
BLUEWATER BATTLEFIELD STATE HISTORICAL PARK.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.

&&

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 900 PM MDT FOR
WESTERN AND CENTRAL NEBRASKA.

LAT...LON 4138 10222 4150 10225 4158 10189 4134 10182
TIME...MOT...LOC 2221Z 265DEG 25KT 4143 10215

MARTIN
Special weather statement, May 30, 5:31 PM CDT, 33 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
431 PM MDT MON MAY 30 2016

NEZ022-056-057-302300-
GARDEN NE-KEITH NE-DEUEL NE-
431 PM MDT MON MAY 30 2016

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN GARDEN...EASTERN
DEUEL...KEITH AND NORTHWESTERN PERKINS COUNTIES UNTIL 500 PM MDT...

AT 430 PM MDT...DOPPLER RADAR WAS TRACKING A LINE OF STRONG
THUNDERSTORMS ALONG A LINE EXTENDING FROM 6 MILES NORTHEAST OF
LEWELLEN TO NEAR BARTON...AND MOVING EAST AT 60 MPH.

WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH THESE STORMS.

LOCATIONS IMPACTED INCLUDE...
OGALLALA...BIG SPRINGS...BRULE...LEWELLEN...KEYSTONE...KINGSLEY DAM...
ROSCOE...BARTON...LEMOYNE...GOLDENEYE STATE WILDLIFE MANAGEMENT AREA...
BELMAR...CLEAR CREEK STATE WILDLIFE MANAGEMENT AREA...ASH HOLLOW STATE
HISTORICAL PARK...LAKE VIEW CAMPGROUND...OTTER CREEK CAMPGROUND...
WINDLASS HILL...RUTHON...MEGEATH AND EAGLE GULCH CAMPGROUND.

THIS INCLUDES THE FOLLOWING HIGHWAYS...
 HIGHWAY 61 BETWEEN MILE MARKERS 79 AND 109.
 HIGHWAY 92 BETWEEN MILE MARKERS 115 AND 138.
 INTERSTATE 80 IN NEBRASKA BETWEEN MILE MARKERS 99 AND 134.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THESE STORMS MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO
AND TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.

IF ON OR NEAR LAKE MCCONAUGHY GET OUT OF THE WATER AND MOVE INDOORS
OR INSIDE A VEHICLE. REMEMBER...LIGHTNING CAN STRIKE OUT TO 15 MILES
FROM THE PARENT THUNDERSTORM. IF YOU CAN HEAR THUNDER...YOU ARE
CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. MOVE TO SAFE SHELTER NOW.
DO NOT BE CAUGHT ON THE WATER IN A THUNDERSTORM.

&&

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 900 PM MDT FOR
WESTERN AND CENTRAL NEBRASKA.

LAT...LON 4139 10218 4139 10152 4100 10159 4100 10224
TIME...MOT...LOC 2230Z 274DEG 52KT 4141 10208 4098 10216

MARTIN
Special weather statement, May 30, 5:45 PM CDT, 19 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
545 PM CDT MON MAY 30 2016

NEZ005-302345-
EASTERN CHERRY NE-
545 PM CDT MON MAY 30 2016

...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN CHERRY COUNTY UNTIL
645 PM CDT...

AT 544 PM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 11
MILES SOUTHEAST OF KILGORE...OR 13 MILES WEST OF VALENTINE...MOVING
EAST AT 30 MPH.

DIME SIZE HAIL AND WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH
THIS STORM.

LOCATIONS IMPACTED INCLUDE...
VALENTINE...CROOKSTON...SCHLAGEL CREEK STATE WILDLIFE MANAGEMENT AREA...
SMITH FALLS STATE PARK...BIG ALKALI LAKE STATE WILDLIFE MANAGEMENT
AREA AND HIGHWAY 97 CROSSING THE NIOBRARA RIVER.

THIS INCLUDES THE FOLLOWING HIGHWAYS...
 HIGHWAY 20 BETWEEN MILE MARKERS 180 AND 219.
 HIGHWAY 97 BETWEEN MILE MARKERS 119 AND 141.
 HIGHWAY 83 BETWEEN MILE MARKERS 195 AND 222.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD
TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.

&&

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1000 PM CDT FOR
NORTH CENTRAL NEBRASKA.

LAT...LON 4259 10026 4267 10088 4276 10089 4276 10085
      4282 10086 4283 10090 4290 10090 4299 10079
      4300 10069 4300 10031
TIME...MOT...LOC 2244Z 254DEG 25KT 4282 10079

KULIK
Special weather statement, May 30, 6:00 PM CDT, 4 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
600 PM CDT MON MAY 30 2016

NEZ035-036-057-058-302330-
KEITH NE-ARTHUR NE-PERKINS NE-MCPHERSON NE-
600 PM CDT MON MAY 30 2016

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHERN ARTHUR...KEITH...PERKINS
AND SOUTHWESTERN MCPHERSON COUNTIES UNTIL 630 PM CDT/530 PM MDT/...

AT 559 PM CDT/459 PM MDT/...DOPPLER RADAR WAS TRACKING A LINE OF
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 8 MILES SOUTHWEST OF
ARTHUR TO 7 MILES SOUTH OF GRANT...AND MOVING EAST AT 40 MPH.

HALF INCH HAIL AND WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH
THESE STORMS.

LOCATIONS IMPACTED INCLUDE...
OGALLALA...GRANT...PAXTON...BRULE...MADRID...VENANGO...ELSIE...KEYSTONE...
KINGSLEY DAM...ROSCOE...SARBEN...LEMOYNE...BIG BALD HILL...BELMAR...
GRAINTON...BROGANVILLE...LAKE VIEW CAMPGROUND...NEVENS...OTTER CREEK
CAMPGROUND AND BRANDON.

THIS INCLUDES THE FOLLOWING HIGHWAYS...
 HIGHWAY 61 BETWEEN MILE MARKERS 55 AND 117.
 HIGHWAY 92 BETWEEN MILE MARKERS 126 AND 138.
 INTERSTATE 80 IN NEBRASKA BETWEEN MILE MARKERS 113 AND 149.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THESE STORMS MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.

IF ON OR NEAR LAKE MCCONAUGHY...GET OUT OF THE WATER AND MOVE
INDOORS OR INSIDE A VEHICLE. REMEMBER...LIGHTNING CAN STRIKE OUT TO
15 MILES FROM THE PARENT THUNDERSTORM. IF YOU CAN HEAR THUNDER...YOU
ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. MOVE TO SAFE SHELTER NOW.
DO NOT BE CAUGHT ON THE WATER IN A THUNDERSTORM.

&&

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1000 PM CDT/900
PM MDT/ FOR WESTERN AND CENTRAL NEBRASKA.

LAT...LON 4071 10205 4149 10189 4149 10129 4071 10126
TIME...MOT...LOC 2259Z 254DEG 33KT 4148 10178 4074 10176

MARTIN

The office that day

Everything else NWS North Platte, NE issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 29, 7:10 PM CDTSevere Thunderstorm WarningLBFLincoln35 min
May 29, 7:26 PM CDTSevere Thunderstorm WarningLBFLincoln34 min
May 29, 7:32 PM CDTSevere Thunderstorm WarningLBFChase, Hayes, Perkins28 min
May 29, 7:35 PM CDTSevere Thunderstorm WarningLBFCuster25 min
May 29, 7:47 PM CDTSevere Thunderstorm WarningLBFLincoln28 min
May 29, 7:57 PM CDTSevere Thunderstorm WarningLBFCuster33 min
May 29, 7:59 PM CDTSevere Thunderstorm WarningLBFLincoln31 min
May 29, 8:12 PM CDTSevere Thunderstorm WarningLBFLincoln13 min
May 29, 8:29 PM CDTSevere Thunderstorm WarningLBFCuster31 min
May 29, 8:30 PM CDTSevere Thunderstorm WarningLBFCuster, Logan30 min
May 29, 8:58 PM CDTSevere Thunderstorm WarningLBFBlaine32 min
May 29, 9:15 PM CDTSpecial Weather StatementLBFValley30 min
May 29, 10:19 PM CDTSpecial Weather StatementLBFGarfield41 min
May 29, 10:24 PM CDTSevere Thunderstorm WarningLBFGarfield, Loup36 min
May 29, 10:58 PM CDTSevere Thunderstorm WarningLBFBrown, Keya Paha, Rock32 min
May 29, 11:03 PM CDTSevere Thunderstorm WarningLBFHolt, Rock27 min
May 29, 11:08 PM CDTSevere Thunderstorm WarningLBFHolt17 min
May 29, 11:29 PM CDTSevere Thunderstorm WarningLBFBoyd, Holt, Keya Paha, Rock31 min
May 29, 11:58 PM CDTSevere Thunderstorm WarningLBFBoyd, Holt32 min
May 30, 3:17 PM CDTSpecial Weather StatementLBFCherry43 min
May 30, 3:29 PM CDTTornado Warning Tornado observedLBFGarden31 min
May 30, 3:58 PM CDTSevere Thunderstorm WarningLBFGarden32 min
May 30, 4:04 PM CDTSevere Thunderstorm WarningLBFCherry41 min
May 30, 4:27 PM CDTSevere Thunderstorm WarningLBFGarden33 min
May 30, 4:42 PM CDTSevere Thunderstorm WarningLBFCherry63 min
May 30, 5:22 PM CDTSpecial Weather StatementLBFGarden38 min
May 30, 5:31 PM CDTSpecial Weather StatementLBFKeith29 min
May 30, 5:41 PM CDTSevere Thunderstorm WarningLBFGrant34 min
May 30, 5:45 PM CDTSpecial Weather StatementLBFCherry60 min
May 30, 6:00 PM CDTSpecial Weather StatementLBFKeith, Perkins30 min
May 30, 6:17 PM CDTSevere Thunderstorm WarningLBFKeith, Lincoln28 min
May 30, 6:32 PM CDTSpecial Weather StatementLBFChase, Hayes43 min
May 30, 6:41 PM CDTSevere Thunderstorm WarningLBFKeith, Lincoln34 min
May 30, 6:44 PM CDTSpecial Weather StatementLBFCherry46 min
May 30, 6:48 PM CDTSpecial Weather StatementLBFKeya Paha57 min
May 30, 6:54 PM CDTSevere Thunderstorm WarningLBFChase, Frontier, Hayes, Lincoln, Perkins36 min

Nearby

Severe Thunderstorm Warnings in Nebraska, 2016Every severe thunderstorm warning in 2016

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.